Alert archive / Illinois / Frost Advisories in 2025

Frost Advisory 2, NWS St. Louis, MO

October 22, 20259 counties in Missouri; 11 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Oct 22, 2025, 12:00 PM CDT for 9 counties in Missouri; 11 counties in Illinois. It took effect at Oct 23, 2025, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2025, 12:00 PM CDT (17:00 UTC)
In effect from
Oct 23, 2025, 1:00 AM CDT
Expired
Oct 23, 2025, 9:00 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Marion County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS73 KLSX 221700
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
1200 PM CDT Wed Oct 22 2025

ILZ058>060-064-065-070-095>099-MOZ018-019-026-027-034>036-042-052-
230800-
/O.NEW.KLSX.FR.Y.0002.251023T0600Z-251023T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Marion IL-
Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-
Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln
MO-
Including the cities of Mexico, Vandalia, Centralia, Bowling
Green, Litchfield, Pittsfield, Mount Sterling, Salem, Quincy, and
Hannibal
1200 PM CDT Wed Oct 22 2025

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Portions of south central, southwest, and west central 
  Illinois and central, east central, and northeast Missouri.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Maples
2 follow-up statements
916 
WWUS73 KLSX 230758
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
258 AM CDT Thu Oct 23 2025

ILZ058>060-065-070-096-097-240200-
/O.NEW.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/
/O.CON.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Marion IL-Brown IL-
Pike IL-
Including the cities of Centralia, Vandalia, Pittsfield, Salem,
Mount Sterling, and Litchfield
258 AM CDT Thu Oct 23 2025

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...For the first Frost Advisory, temperatures as low as 33 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 34 will result in frost formation.

* WHERE...Fayette IL, Marion IL, Montgomery IL, Greene IL, Macoupin 
  IL, Brown IL, and Pike IL Counties.

* WHEN...For the first Frost Advisory, until 9 AM CDT this morning. 
  For the second Frost Advisory, from 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ064-095-098-099-MOZ018-019-026-027-034>036-042-052-231400-
/O.CON.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/
Bond IL-Adams IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-
Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln MO-
Including the cities of Quincy, Mexico, Bowling Green, and
Hannibal
258 AM CDT Thu Oct 23 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Portions of south central, southwest, and west central 
  Illinois and central, east central, and northeast Missouri.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Gosselin
159 
WWUS73 KLSX 231406
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
906 AM CDT Thu Oct 23 2025

ILZ058>060-065-070-096-097-240515-
/O.EXP.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/
/O.CON.KLSX.FR.Y.0003.251024T0600Z-251024T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Fayette IL-Marion IL-Brown IL-
Pike IL-
Including the cities of Salem, Centralia, Mount Sterling,
Pittsfield, Vandalia, and Litchfield
906 AM CDT Thu Oct 23 2025

...FROST ADVISORY EXPIRED OVER PARTS OF THE AREA...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Fayette IL, Marion IL, Montgomery IL, Greene IL, Macoupin 
  IL, Brown IL, and Pike IL Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ064-095-098-099-MOZ018-019-026-027-034>036-042-052-231515-
/O.EXP.KLSX.FR.Y.0002.000000T0000Z-251023T1400Z/
Bond IL-Adams IL-Calhoun IL-Jersey IL-Knox MO-Lewis MO-Shelby MO-
Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-Lincoln MO-
Including the cities of Quincy, Bowling Green, Hannibal, and
Mexico
906 AM CDT Thu Oct 23 2025

...FROST ADVISORY HAS EXPIRED...

The frost advisory for all Missouri Counties, in addition to the 
Illinois Counties of Adams, Calhoun, Jersey and Bond Counties, have 
expired. Warmer temperatures are expected in these locations 
overnight tonight.

$$

Maples

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 22, 5:23 AM CDT, 6 hours 37 minutes earlier. Its key messages:

  • The combination of gusty northwest winds, low humidity, and dry fuels will yield elevated fire danger in northeast Missouri and west- central Illinois this afternoon.
  • Seasonably cool and dry conditions will persist through Thursday. Areas of frost are forecast both tonight and Thursday night for portions of the area.
  • Light rain chances (40-60%) return on Friday into the weekend, mainly in parts of central and southeast Missouri. The chances for more significant (0.50"+) rainfall have decreased considerably.
Area forecast discussion, Oct 22, 5:23 AM CDT, 6 hours 37 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
523 AM CDT Wed Oct 22 2025

.KEY MESSAGES...

- The combination of gusty northwest winds, low humidity, and dry fuels
  will yield elevated fire danger in northeast Missouri and west-
  central Illinois this afternoon.

- Seasonably cool and dry conditions will persist through
  Thursday. Areas of frost are forecast both tonight and Thursday
  night for portions of the area.

- Light rain chances (40-60%) return on Friday into the weekend,
  mainly in parts of central and southeast Missouri. The chances
  for more significant (0.50"+) rainfall have decreased
  considerably.

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 253 AM CDT Wed Oct 22 2025

Another seasonably cool and dry day is on tap along with plenty
of sunshine. Northwest winds will be lighter as a surface ridge of
high pressure moves eastward into western Missouri by this
afternoon. Winds will still be a bit gusty though today,
especially in eastern Missouri over into Illinois. Gusts of 25-30
mph are expected in these locations. The combination of these
gusty northwest winds, low relative humidity values, and dry fuels
will yield elevated fire danger this afternoon across much of
northeast Missouri and west- central Illinois.

The surface ridge is expected to move to near the Mississippi River
late tonight. This should allow winds to go light/variable over the
bi-state area. Light winds, a clear sky, and seasonably low
dewpoints are expected to yield a chilly night with lows mainly in
the mid to upper 30s. Areas of frost are expected in areas that do
drop into the mid 30s. The best chances (30-40%) for lows at or
below 36 degrees occurring from the latest HREF are in northeast
Missouri and west-central Illinois. Some river valleys in central,
east central, and southeast Missouri also are more liable to see
temperatures drop into the mid 30s and observe frost development.
Temperatures still do not look quite cold enough over a large enough
area for widespread frost. Therefore, still no plans for issuing a
frost advisory. Climatologically speaking, we are also now about 7-
10+ days late for observing a first frost. That combined with most
vegetation already in largely a dormant state due to ongoing drought
conditions suggests any impacts from frost should be very minimal as
well.

Gosselin

&&

.LONG TERM...  (Thursday through Tuesday)
Issued at 253 AM CDT Wed Oct 22 2025

(Thursday - Thursday Night)

The surface ridge will be very slow to move eastward, so a
continuation of the seasonably cool and dry conditions will continue
through Thursday night. Temperatures will be very near persistence,
with highs mostly in the low to mid 60s. Lows Thursday night are
expected to range from the mid 30s (south-central Illinois) to low
40s (central/southeast Missouri). Coolest locations in south-central
Illinois will be prone for areas of frost once again. Temperatures
warm as you head west due to increasing easterly surface winds.

(Friday - Saturday Night)

Model guidance has made some significant changes with respect to our
rain chances associated with a closed midlevel low moving into the
south-central Plains. For one, mid/upper level troughing across the
Great Lakes/Ohio Valley is stronger than modeled 24 hours ago. This
in turn leaves more confluence across the mid-Mississippi Valley
downstream of the closed low exiting the Rockies into the south-
central Plains. An overall weaker midlevel system tracking a bit
further south is the end result, which shifts the higher rainfall
chances (and the more significant amounts) further southwest as
well. Probabilities on the LREF for at least 0.50" are now in the 20-
50% range along/south of I-70 in Missouri. That is about about a
50%! drop compared to 24 hours ago. Another problem is that this
system will be fighting persistent dry low-level southeasterly flow.
This long fetch will continue to advect in low dewpoints into the
region (upper 30s to low 40s). Low-level dry air can certainly be
overcome, but needs strong enough forcing for ascent over a long
enough period of time, which seems questionable especially the
further north and east you go. That still may occur late Friday-
Saturday night, mainly across central/southeast Missouri.
Deterministic models show increasing low-level moisture advection
concurrently with weak upper-level jet support and mid/upper level
diffluence ahead of the closed low. While PoPs are still fairly high
(40-60%) in central/southeast Missouri, any rain looks light. The
LREF probabilities for more than 0.25" are between 50-60% in these
same locations. While any rainfall is beneficial given the ongoing
drought, it appears the prospects for widespread significant
rainfall have dwindled considerably.

Seasonably cool high temperatures should continue through Saturday.
While rain chances have decreased, there remains a strong signal for
thick mid/upper level cloud cover over the area. Low temperatures
will moderate though due to the aforementioned increase in clouds.
Lows are forecast to be in the 40s to low 50s Friday and Saturday
night.

(Sunday - Sunday Night)

Uncertainty increases late this weekend with how the closed midlevel
low evolves. There is quite a bit of spread, with some members of
the LREF weakening the low and shunting it south. This scenario
would likely mean most of the area would be dry Sunday/Sunday night.
Other members take the closed low northward more into the mid-
Mississippi Valley. If this scenario occurs, most of the area would
at least see some rainfall during this time period. Given the
uncertainty and model spread, the NBM PoPs of 20-40% from north to
south seemed reasonable at this time.

(Monday - Tuesday)

Ensemble spread is very high for early next week with respect to the
evolution of a strong midlevel shortwave trough moving across the
Plains. This system should lead to a cold frontal passage sometime
early next week, but any other details are largely unknown at this
forecast range. The frontal passage itself should bring a good
chance of rain, but how widespread and how much are big question
marks. LREF probabilities over a 24-hour period ending Tuesday
afternoon are 60-70% for measurable rainfall. While there is a
scenario for a dynamic system characterized by a negatively tilted
midlevel shortwave trough and surface cyclogenesis across the mid-
Missouri Valley, even in this scenario instability really looks
meager. Low-level moisture return looks to be an issue with
troughing across the southeastern CONUS. In addition, plenty of
clouds early next week look to keep highs mainly in the 60s.
Probabilities for >100 J/kg of SBCAPE on the GEFS/GEPS stay below
50% areawide through Tuesday. Therefore, elected to keep thunder out
of the forecast for now.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 519 AM CDT Wed Oct 22 2025

West/northwest winds will increase in speed this morning into the
afternoon hours. Gusts in the 20-25 knot range are expected at
KUIN and the metro terminals. These gusts should diminish around
sunset. Winds will go light and variable by late this evening as a
surface ridge of high pressure approaches from the west. Steam fog
may develop on area rivers tonight, but confidence was too low in
fog impacting KSUS/KJEF to add mention at this time.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 22, 2:59 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service St Louis MO
259 AM CDT Wed Oct 22 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-230800-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
259 AM CDT Wed Oct 22 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Elevated fire danger is forecast in northeast Missouri and west-
central Illinois this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Gosselin

Nearby

Frost Advisories in Illinois, 2025Frost Advisories in Missouri, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.